Ok, so not quite sure what is going on. I have had an tubal ligation 15+ years ago, I am 38 now and have undergone many D&C's and recently an Endometrial Ablation (in October 2007). It is now 6 months later and the periods have ceased but I have been in and out of the hospital in incredible pain (i was treated for an endometrial infection within the first 3 months)...worse than but similar to being in labour. Have had MRI's, X-rays, ultrasounds (internal and external) to find out why I was in so much pain. There was a uterine mass located and cystic ovaries (went up and down in size) but after a quick round of sudden bleeding, the pain subsided and I was sent home. Now, it seems as though I have a uterine infection again. Should I ask for a D&C incase there is still remnants from the ablation within the uterus and this is causing the problem. My OBGYN seems to feel it was a twist in the ovary or something simple like that but there is no concrete determination and the problems seem ongoing. The ultrasounds showed a mass in the uterus but nothing was done to remove it. What is going on??? Please help!
I had an endometrial ablation and did not have aby of these problems. After 6 months my periods did come back but they are very light and painless. If it is an infection you should be having a fever, make sure you are not masking a fever with pain medicines like Tylenol, Advil, Aleve or prescription medicines that contain Tylenol like Vicodin. If you feel your doctor is not doing enough to find the source of the problem, find a new doctor.
If anyone is having extreme unexplained pain several months after an endometrial ablation, ask your doctor(s) to consider the possibility of blood being trapped in your uterus because of a blockage caused by scar tissue.
I am 50 years old and had the Thermachoice balloon ablation in November. I went through the procedure just fine with absolutely no pain, afterwards. The doctor mentioned to me afterwards that my uterus was much smaller and shaped differently than those she had seen (I have never been pregnant). It took the doctor only took 5 cc’s of fluid, a fraction of the fluid that she normally uses, to fill the balloon. I also did not have very much drainage over the following weeks/months.
Three months later, I began having what felt like menstrual cramps, and they began getting more painful every day. The pain seemed to be mostly on the left side than the right. After one week, I called my doctor and she sent me to have an ultrasound. The image showed nothing besides a very small cyst on my left ovary (the same side that was hurting), but they couldn’t imagine why that should be causing me so much pain. I began needing to take more and more ibuprofen every day, and after a week they suggested I go to the ER.
In the ER, I had a CT scan, which also showed nothing except for the same small cyst that the ultrasound showed. The ER Dr. gave me a prescription for Vicoden and an anti-inflammatory and told me to follow up with my doctor on Monday.
On Monday, I saw the doctor who looked at my record, asked me questions and discussed with me thoroughly. The doctor still could not imagine why I would be having such pain. He suggested I stop taking the pain meds for a couple of days and then call the office to report how I was feeling. After 2 days, I reported that I did feel a bit better, although I did have to take ibuprofen one time during that period. Of course just hours after placing that call, the pain returned! From then on, it just got worse every day. I called the doctor one day and asked if I should maybe schedule a colonoscopy. I was due to have one, anyway, so the doctor thought it was a good idea.
Just over 5 weeks into the first onset of pain, I the pain became unmanageable again. I went to the ER. They did a pelvic exam and another sonogram, which showed no changes since the last sonogram. They gave me a shot for the pain, an antibiotic for a small amount of infection they saw, and I was told to follow through with the colonoscopy the following day.
Monday I was unable to take any pain medication before the colonoscopy. I have never experienced this kind of pain in my entire life! When I got to the colonoscopy center, I threw up from the pain. They put a pain agent in my IV and the colonoscopy went well, and everything checked out OK. My doctor called that evening and told me that she scheduled an exploratory surgery for that Friday. I was pain free the rest of the evening, as I was well medicated.
The next morning, the pain became so severe again; I really don’t remember the rest of the day. I must have called my doctors office a half dozen times that morning. After some discussion between the 2 doctors in the office, they wondered if perhaps there was an adhesion from the ablation 3 months earlier, and that there was blood/ debris trapped in my uterus. So I went to their office that afternoon, and they did sort of a D&C. Sure enough, trapped in my uterus was a lot of old blood that apparently had been in there for quite some time! They removed 15 cc’s, three times the amount of what my uterus should have been able to hold! That would explain why I was feeling like I was going to burst. This would also explain in the infection that the ER Dr. noticed two days earlier! The small cyst on the left ovary was not the culprit. It only added to the confusion. I sleep on my left side so maybe that’s why it hurt more on the left side.
I know this all sounds so gross, but hopefully this story might help someone else from having to suffer for 6 weeks like I did!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.